Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
ISSN-L : 0918-2918
CASE REPORTS
Protein-losing Enteropathy Associated with Collagenous Colitis Cured by Withdrawal of a Proton Pump Inhibitor
Tomonori OzekiNaotaka OgasawaraShinya IzawaMari MizunoKenichiro YanamotoHisatsugu NodaNoriko OkaniwaAtsushi TanabeMakoto SasakiKunio Kasugai
Author information
JOURNALS OPEN ACCESS

2013 Volume 52 Issue 11 Pages 1183-1187

Details
Abstract

A 63-year-old woman was admitted with symptoms of watery diarrhea and generalized edema lasting for five months. She had been administered 15 mg/day of lansoprazole. Laboratory findings revealed severe hypoproteinemia with normal liver, renal, thyroid and adrenal functions and no proteinuria. Colonoscopy revealed edematous mucosa, minor diminished vascular transparency and apparent longitudinal linear lacerations. The histopathological findings were compatible with a diagnosis of collagenous colitis (CC). Protein leakage from the colon was identified on 99mTc-human serum albumin scintigraphy. The results indicated CC associated with protein-losing enteropathy. Discontinuing lansoprazole ameliorated the watery diarrhea and generalized edema, increased the serum albumin level and improved the hypoproteinemia.

Information related to the author
© 2013 by The Japanese Society of Internal Medicine
Previous article Next article
feedback
Top